MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS GO; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66020799
Medical Device Problem Codes False Alarm (1013); Obstruction of Flow (2423)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during npwt a renasys go continues to alarm blockage/full canister, specifically on sundays.The wounds are filled with gauze.Patient has dressing changes and when she goes to he providers office on fridays the gauze which is packing the wound is filled with drainage and the wound continues to need debrided, patient states that they can see the edges of the wound are whit again and the wound is not healing.Patient is concerned that the pooling is preventing healing in addition to the blockage alarms.It is unknown how the therapy was finished; however, no delays were reported.No further information is available.
 
Additional Manufacturer Narrative
Internal reference number case (b)(4).
 
Event or Problem Description
It was reported that, following a hip surgery performed on (b)(6) 2023, a patient was initiated on npwt with a renasys go on three wounds all relatively together.The wounds were filled with gauze.The dressings are changed on mondays, wednesdays and fridays.On (b)(6) 2023, the patient notified the nurse that the dressing was getting saturated, so the patient went to the hospital for a wet-to-dry dressing change.On (b)(6) 2023, the patient has reported that, following fridays' visits to providers, the following sundays the pump displays the blockage / canister full alarm and that the gauze is filled with drainage.The device is always alarming blockage until patient milks the soft port.Also, the patient states that the edges of the wound are white again, and not healing, so is expressing the concern that the pooling is preventing healing.The doctor has already done two debridement procedures.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.Documentary review.A review of the complaint history has revealed a number of similar cases, there are no open or closed escalation actions for this combination of product and failure mode.A review of the device history record could not be conducted as no batch or lot number was supplied.The risk management documentation for the renasys dressings has been reviewed to assess whether the alleged failure and associated foreseeable harms have been anticipated.Risk documentation contains multiple failures leading to reduced npwt and reduced exudate removal resulting in maceration and delayed wound healing.The instruction for use provides adequate guidance, the ifu does warn, ¿inspect connections, tubing and soft port aeration disc (located on soft port, near the orange quick click connector) to ensure they are free of obstructions.Npwt devices are not designed to detect or issue an alarm condition based on the presence of bleeding or pooling.Medical review concluded based on the limited documentation provided, no clinical factors have been provided that would have contributed to the reported mechanical issues of the device.However, we cannot rule out the patient¿s history of diabetes as contributing factor to the reported impaired healing.It is unknown if the ifu for the renasys go device was adhered to.The impact to the patient was the fluid leaking, pooling, dressing changes, the wound debridement¿s and additional renasys go device.The future impact would include, dressing changes, the third debridement, office visits and continued npwt.Therefore, no further clinical/medical can be rendered at this time.The probable cause regarding the blockage is that the device has alarmed blockage as designed, the alarm was resolved by milking of the softport as detailed in the event description no manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed, therefore no corrective actions are deemed necessary.

Brand Name
RENASYS GO
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17857916
Report Number8043484-2023-00066
Device Sequence Number20315778
Product Code OMP
UDI-Device Identifier00040565127248
UDI-Public00040565127248
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number66020799
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/18/2023
03/04/2024
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/10/2023
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale